| Model Number |
GIA80MTS |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that, during a procedure, prior to firing, the tip part of the stapler was damaged during disassembly of the base mounted cartridge and broke off.Another same type of instrument was used to resolve the issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Functional testing found that the sulu was reset.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results, the knife cut completely and cleanly.The firing knob could be advanced and retracted without any hang-ups.It was reported that the device component was disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the loading units are unloaded improperly.After firing, if the firing knob is not fully retracted, difficulty in removal of the loading unit may be experienced.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: after the firing, which includes returning the firing knob all the way back to its pre-fire position.To remove the fired sulu, separate the instrument halves, holding the cartridge- half of the instrument, grasp the proximal end of the sulu tabs and pull up and out to remove sulu from instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.